Is Your Prescription Drug Causing Acne Breakouts?
Some Prescription Drugs Can Trigger Acne
If you've tried everything you can think of to clear your acne and your breakouts still haven't gone away, your prescription medications may be to blame. Believe it or not, there are quite a few prescription drugs that can trigger acne breakouts. Want to know if your medicine is on the list? Here are the ones to look out for...
Certain thyroid prescriptions have been known to trigger acne breakouts. If you have hypo-thyroidism and take medication for it, that medication may be causing your acne. You can't very well stop taking medication for your thyroid issues, but you may want to talk to your doctor about trying a different prescription.
If you are taking an immunity-suppressing prescription, it might be the cause of your acne condition. Immune suppressants are meant to reduce your body's immune function (usually to prevent your body from rejecting an organ transplant). These drugs definitely do their jobs, but they also reduce your body's ability to fight the bacteria that cause acne.
If you're taking an immune suppressant, there's likely a reason for it and you won't be able to discontinue the medication until your doctor says it's okay. Fortunately, once that happens, the acne situation may resolve itself.
Corticosteroids are natural steroids used to treat asthma and other respirtory issues. Unfortunately, these corticosteroids can cause your body to produce hormones that may increase your sebum production, ultimately resulting in acne.
Talk to Your Doctor
If you think your prescription medication may be causing your acne condition, talk to your doctor about it. He or she will be able to tell you if there are other prescription alternatives that may alleviate your acne woes.